Chip Salsa – Ibogaine experience

March 21, 2012

 

(June 2000)

 

[Chip used 3.5g of the “indra iboga extract” to treat his heroin habit]

With the help of a knowledgeable extremely helpful guide who travelled quite a distance to get here, assist me and help to explain things to my friends here who were scheduled to keep an eye on me after the guide went home, I recently made an effort to interrupt an 11 month heroin run, which had grown to 2 grams/ day (IV) of high quality (70% pure or better) black tar.

My plan was to begin treatment at noon on a Sunday. I took my last hit of smack around 11pm Saturday– though it was a generous shot, anxiety kept me from sleeping, so I used the nervous energy to try better prepare my house for the folks who would be watching me during the following couple days. My yawning runny eyes/nose began to manifest around 5am… by 9am I had grown extremely anxious, both legs were cramping shaking vigorously, the yawning was constant, and that very powerful sense of emotional bleakness (“goodbye, heroin…”) had settled itself into my thoughts perceptions. Treatment consisted of a 1.5g test dose followed soon afterwards by a main 3.5g dose (indra extract powder packed into gelcaps). Ibogaine is widely purported to significantly reduce, if not completely eliminate, the physical mental symptoms of opiate withdrawal.

In my case, unfortunately, what ended up happening was that my heroin withdrawal symptoms continued to intensify, kept me thrashing about during the entire afternoon; all the tossing turning motion may have contributed to the nausea which eventually caused me to regurgitate, but not before the ibogaine had worked its way deep into my brain, randomizing my thought processes. As for visions, they seemed to be quite open to my intent: If I thought to myself “I would like to see a horse now”, my ibo-saturated brain was quick to show me several horses– which were by no means static; a few seconds later the images would change into something else, perhaps at the suggestion of some thought process operating beneath the radar of consciousness. While this was all interesting, it felt completely unrelated to my severe withdrawals (except to further disorient me), symptoms which continued to intensify over the next 4 or 5 days.

Late Sunday afternoon, as it became painfully obvious to me that ibogaine wasn’t the “magic bullet” for me, I decided to continue with the kick anyway: I feel that he end result was beneficial in that it at least ended a frustrating spell of eternal procrastination, helped light a fire under my feet, motivating me to follow through with my intention to quit heroin.

Speaking about this later with my guide, we speculated that by neglecting to reduce my daily heroin use before kicking, I may have contributed to the persistance of severe withdrawals. We also considered the possibility that we erred on the side of caution when deciding what ibo dosage to begin the session with.

Hindsight tells me that I could have gotten along just fine on about a third the amount of smack I was using during the weeks before my Ibogaine treatment, without my getting dopesick… however that would have required some exercise of self-discipline- i.e. foregoing the rush, something I’m not accustomed to doing when there’s a big lump of tar in front of me!

Though I wasn’t spared the misery of withdrawals, I’ve spoken with enough people who have been greatly helped by Ibogaine to keep me from doubting its value, so I would just like to strongly suggest to anyone considering ibogaine for interrupting opiate addiction: please make every effort possible to substantially reduce the size of your habit before kicking– in other words, taper your drug use down to just enough to avoid dopesickness during the weeks leading up to your treatment session.

***A couple questions from mailing list respondent:

How soon after you took the various doses of indra product did you throwup?

It was quite some time, I believe… my guide could tell you for sure, but I think it was at least 3 or 4 hours after I took the full (4g – which included the test dose) theraputic dose.

Also, setting the actual experience during the period immediately following ibogaine intake, how do you feel know compared to non-ibogaine kicking?

Not much different, especially now that the tracers have gone away! I never felt that the Ibogaine, for all its powerful effects on my thought patterns at the time, was working within the parts of me that were screaming out for opiates. I’ve just entered my 2nd week of this kick, and it feels pretty much like the last time I kicked: continual insomnia emotional instability, fatigue, legs / feet which still tend to bounce twitch.

Having said that, it is quite possible that I’d be feeling much worse now had I not used the Ibogaine… that’s one of those questions (like “are your antidepressants helping you feel better?”) which are really tough to answer with any assurance.

Uncategorized

Category: Uncategorized

Leave a Reply

Your email address will not be published. Required fields are marked *